| Model Number |
EGIA30CTAV |
| Medical Device Problem Code |
Failure to Fire (2610)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
08/21/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, for the first firing of lobectomy, the surgeon tried to fire ultra handle and the reload; however, the handle was stiff and they could not fire the device.Replaced by a new cartridge and the firing was successful and the procedure was completed with no problem.There was no patient injury.
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of one device.Visual inspection of the returned product noted that the reload was pre-fired and engaged in interlock.There were no staples protruding from proximal staple cartridge channel.Functionally the reload was loaded into a post market vigilance instrument, the interlock was overridden, and the reload was applied to test media with proper staple placement and media transection.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the pre-fire condition with interlock engagement may occur if the instrument firing handle had been partially compressed and released after pressing the green firing button.In this situation, the safety interlock feature will engage and prevent the reload from firing a second time by ceasing the placement of staples and tissue transection and prevent patient harm.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Problem.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, for the first firing of lobectomy, the surgeon tried to fire ultra handle and the reload; however, the handle was stiff and they could not fire the device.Replaced by a new cartridge, using the same handle, and the firing was successful and the procedure was completed with no problem.The status of the patient was reported as no problem.